Discussions that mention lexapro

Mental Health board


Hi everybody. Over the last week I have started to take 5 mg of Lexapro. I am wondering for those of you that take it do you notice that your pupils are more dialated? I also notice that I am a little twitchy at times. This seems to be right when I fall asleep I twitch a little. I also have periods where I am hyper. Anybody else?
I have been taking 10mg. of Lexapro for 6 weeks or so and no my pupils have not changed size at all. You should check with your doctor as soon as you can....
Hi there, I just started taking lexapro and my pupils are dialated. Did the Doc say this was normal?
Mine were dialated too when I took Lexapro, plus I was wired, but also had nausea, diahrrea, insomnia and headaches, chills & fever.
did anyone ever find out if the dialated/pulsating pupils thing was normal? i just started taking lexapro yesterday and my pupils are huge! i see many people have that problem. any of you know if that's ok?
Quote from bobafett573:
did anyone ever find out if the dialated/pulsating pupils thing was normal? i just started taking lexapro yesterday and my pupils are huge! i see many people have that problem. any of you know if that's ok?


Just wondering what you mean by plusating pupils. I have vision problems from Klonopin & xanax. My left eye does not focus all the time & my pupils are larger than normal from them.

The doc says once I'm totally off the Klonopin (already off xanax) that it will still take time for the eyes to clear up, he said some of these meds affect the vision part of the brain & it takes time for those neurotransmitters to reset.
I've been using anti-depressants since about '94. My body is used to them for the most part.

The first one they gave me was paxil. Hoo boy, that was LCD central! lol Took it for three weeks and never ever got off the couch. My eyes were seriouslyl dialated on that stuff. Yuk

Switched over to Zoloft. Took that for a couple years with no start-up side effects. Side effects came at the end when I become too lethargic to get anything done.

Then came the Prozac. I LOVED that and took it up until a year ago. I was getting way too anxious on it. It had a "racy" element in it's formula that wasn't working for me at the end. Last year I went on 10 mg Lexapro. I had to fight tooth and nail for it. They gave me celexa first but I liked the lexapro (on trial) better because it seemed like I wasn't taking anything at all...no side effects. I just went from one med right into Lex and I find it is the "cleanest feeling" med I've taken so far.

I have renewed anxiety for other reasons so I take an anti-anxiety med (as needed) for that. I DID discover, just the other day, that taking my Lex is much better, for me, when done in the MORNING and not at night. No wonder I wasn't sleeping so well. Silly me

All I can really say is that not every med is the right one for each person. And, if one hasn't taken anti-depressants before, ya gotta let it ease into your blood stream and get used to it for some days or weeks before the initial symptoms lighten up.

Best of luck... :wave:
I've been on Lexapro for a while...

First off, 5 mg is almost nothing...you shouldn't really notice any side effects at all. And on no dosage did I ever notice my pupils dilating.

What it sounds like is that it's not the right medication for you. Now, after each dosage change in Lexapro, there are weird things that happen, but they should go away after about a week. If they don't, it simply means it's the wrong medication.